Flash Flood, Nobles
- When
- June 20, 10:18 PM CST to 11:45 PM CST
- Where
- Nobles County, Worthington
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.617, -95.600
Heavy rain caused flooding of several streets, with water 3 feet deep at one intersection.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 20, 2:30 PM CST, 7 hours 48 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT MON JUN 20 2005 .DISCUSSION... ONGOING SVR WX. NO DISCUSSION. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 119 PM CDT MON JUN 20 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 119 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG A SERIES OF OUTFLOW BOUNDARIES NORTH OF INTERSTATE 90 THIS AFTERNOON AND EVENING...THEN PROGRESS SOUTHEAST OVER THE AREA. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND PENNY SIZE HAIL AS THE PRIMARY THREAT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. HOWEVER...THERE IS AN ISOLATED TORNADO THREAT ALONG ANY OF THESE BOUNDARIES THROUGH THE EARLY EVENING HOURS. EXCESSIVE TEMPERATURES... HEAT INDICES WILL RISE INTO THE 100 TO 105 RANGE THIS AFTERNOON WEST OF INTERSTATE 29...AS TEMPERATURES RISE INTO THE LOWER 90S AND DEW POINTS REMAIN IN THE 70 TO 75 RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS STILL A CHANCE OF THUNDERSTORMS REDEVELOPING NORTH OF INTERSTATE 90 TUESDAY AFTERNOON AND MOVING SOUTHEAST THROUGH THE AREA TUESDAY NIGHT. A FEW OF THESE STORMS COULD ALSO BE SEVERE. A COLD FRONT SHOULD MOVE SOUTHEAST OVER THE AREA THURSDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS ALONG WITH IT. A FEW OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 2 PM NORTH OF INTERSTATE 90. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
928 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL VERMILLION 42.78N 96.93W
06/20/2005 0.88 INCH CLAY SD FIRE DEPT/RESCUE
0838 PM TSTM WND GST VERMILLION 42.78N 96.93W
06/20/2005 0 MPH CLAY SD AMATEUR RADIO
WINDS GUSTING UP TO 70 MPH WERE CAUSING THE POWER TO GO
IN AND OUT.
0842 PM HAIL 2 SE LAKE BENTON 44.24N 96.26W
06/20/2005 1.00 INCH LINCOLN MN TRAINED SPOTTER
0855 PM HAIL PARKER 43.40N 97.14W
06/20/2005 0.75 INCH TURNER SD EMERGENCY MNGR
0902 PM HAIL RUTHTON 44.18N 96.10W
06/20/2005 1.00 INCH PIPESTONE MN TRAINED SPOTTER
0902 PM HAIL 1 E PARKER 43.40N 97.12W
06/20/2005 1.00 INCH TURNER SD EMERGENCY MNGR
0919 PM HAIL 4 SW PARKER 43.36N 97.19W
06/20/2005 1.75 INCH TURNER SD EMERGENCY MNGR
&&
TRMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
945 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL LAKE WILSON 43.99N 95.95W
06/20/2005 0.75 INCH MURRAY MN PUBLIC
0830 PM TSTM WND DMG 16 S BERESFORD 42.85N 96.78W
06/20/2005 UNION SD PUBLIC
LARGE TREE BRANCHES DOWN AND SWING BLOWN OVER.
&&
GHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1004 PM CDT MON JUN 20 2005 IAZ001>003-012>014-020>022-031-032-NEZ014-SDZ062-066-067-070-071- 210500- BUENA VISTA IA-CHEROKEE IA-CLAY-CLAY IA-DAKOTA NE-DICKINSON IA- IDA IA-LINCOLN-LYON IA-MINNEHAHA-OBRIEN IA-OSCEOLA IA-PLYMOUTH IA- SIOUX IA-TURNER-UNION-WOODBURY IA- 1004 PM CDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE HAS EXTENDED SEVERE THUNDERSTORM WATCH 506 THROUGH MIDNIGHT FOR THE FOLLOWING AREAS IN SOUTHEAST SOUTH DAKOTA THIS WATCH INCLUDES MINNEHAHA...TURNER...LINCOLN...CLAY...UNION COUNTIES IN NORTHEAST NEBRASKA THIS WATCH INCLUDES DAKOTA COUNTY IN NORTHWEST IOWA THIS WATCH INCLUDES LYON...OSCEOLA...DICKINSON...SIOUX...OBRIEN...CLAY...PLYMOUTH... CHEROKEE...BUENA VISTA...WOODBURY...IDA COUNTIES/ GH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1005 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST LUVERNE 43.65N 96.21W
06/20/2005 59 MPH ROCK MN TRAINED SPOTTER
A 59 MPH WIND GUST WAS MEASURED BY A SPOTTER ON THE WEST
SIDE OF LUVERNE.
0852 PM HAIL PARKER 43.40N 97.14W
06/20/2005 0.75 INCH TURNER SD FIRE DEPT/RESCUE
0918 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
06/20/2005 BROOKINGS SD EMERGENCY MNGR
IN ADDITION TO STREET FLOODING IN BROOKINGS, PEA SIZED
HAIL WAS REPORTED FOR ABOUT A MINUTE.
0923 PM HAIL 1 S BROOKINGS 44.29N 96.79W
06/20/2005 0.75 INCH BROOKINGS SD PUBLIC
0935 PM TSTM WND DMG EDGERTON 43.87N 96.13W
06/20/2005 PIPESTONE MN TRAINED SPOTTER
3 TO 4 INCH DIAMETER TREE BRANCHES BLOWN DOWN BY THE
WIND, AND KNOCKED THE POWER OUT.
0954 PM TSTM WND GST ADRIAN 43.63N 95.93W
06/20/2005 65 MPH NOBLES MN TRAINED SPOTTER
60 TO 65 MPH WIND GUSTS BLEW DOWN 4 INCH DIAMETER TREE
BRANCHES.
&&
TRMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1015 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 1 N MAGNOLIA 43.66N 96.07W
06/20/2005 60 MPH ROCK MN PUBLIC
FEW 2-3 INCH TREE BRANCHES DOWN.
&&
GHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST VERMILLION 42.78N 96.93W
06/20/2005 70 MPH CLAY SD AMATEUR RADIO
WINDS GUSTING UP TO 70 MPH WERE CAUSING THE POWER TO GO
IN AND OUT.
0900 PM HAIL 6 W CANISTOTA 43.60N 97.41W
06/20/2005 0.75 INCH MCCOOK SD TRAINED SPOTTER
1036 PM TSTM WND GST SIBLEY 43.40N 95.74W
06/20/2005 60 MPH OSCEOLA IA TRAINED SPOTTER
IN ADDITION TO WIND GUSTS OF 50 TO 60 MPH, HEAVY RAIN HAS
FORCED THIS FIREMAN TO PULL OVER AND WAIT OUT THE STORM.
HE COULD NOT SEE FAR ENOUGH TO DRIVE ANY FURTHER.
1050 PM HAIL ALEXANDRIA 43.65N 97.78W
06/20/2005 0.75 INCH HANSON SD EMERGENCY MNGR
IN ADDITION TO DIME SIZED HAIL, THERE IS HEAVY RAIN, LOTS
OF LIGHTNING, AND WINDS GUSTING OVER 35 MPH.
&&
TRMThe Sioux Falls radar (KFSD), 91 km away, was scanning. The volume nearest the first event began at 04:16 UTC.
1 flash flood. Local standard time, as filed.
Heavy rain caused flooding of several streets, with water 3 feet deep at one intersection.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458183.